Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Inductive formulae for general sum operations

Author: Daniel Minoli
Journal: Math. Comp. 34 (1980), 543-545
MSC: Primary 65B15; Secondary 10J06, 40-04
MathSciNet review: 559202
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we report some computer generated formulae for the sum of powers of numbers with nonunitary increments; these reduce to the well-known cases when the increment is one.

References [Enhancements On Off] (What's this?)

  • [1] CRC Handbook of Tables for Probability and Statistics (W. H. Beyer, Ed.), The Chemical Rubber Co., Cleveland, Ohio, 1966.
  • [2] M. ABRAMOWITZ & I. STEGUN, Handbook of Mathematical Functions, Dover, New York, 1964.
  • [3] D. MINOLI, ``Asymptotic form for the generalized factorial,'' Rev. Colombiana Mat., v. 11, 1977. MR 0567129 (58:27853)
  • [4] K. S. MILLER, An Introduction to the Calculus of Finite Differences and Difference Equations, Holt, New York, 1960. MR 0115027 (22:5831)
  • [5] C. JORDAN, Calculus of Finite Differences, 3rd ed., Chelsea, New York, 1965. MR 0183987 (32:1463)
  • [6] F. B. HILDEBRAND, Finite-Difference Equations and Simulations, Prentice-Hall, Englewood Cliffs, N. J., 1968. MR 0228185 (37:3769)
  • [7] G. BOOLE, Calculus of Finite Differences, 4th ed., Chelsea, New York, 1958. MR 0115025 (22:5830a)
  • [8] I. S. GRADSHTEYN & I. M. RYZHIK, Table of Integrals, Series, and Products, 4th ed., Academic Press, New York, 1965.
  • [9] ELDON R. HANSEN, A Table of Series and Products, Prentice-Hall, Englewood Cliffs, N. J., 1975.
  • [10] I. J. SCHWATT, An Introduction to the Operations with Series, Univ. of Pennsylvania Press, 1924; reprinted by Chelsea, New York, 1962.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65B15, 10J06, 40-04

Retrieve articles in all journals with MSC: 65B15, 10J06, 40-04

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society